Alert archive / Ohio / Flash Flood Warnings in 2010
Flash Flood Warning 6, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Jun 5, 2010, 1:58 PM EDT for 6 counties in Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2010, 1:58 PM EDT (17:58 UTC)
- Expired
- Jun 5, 2010, 4:41 PM EDT
- In force
- 3 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ashland County, OH, Crawford County, OH, Marion County, OH, Morrow County, OH, Richland County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 119 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2452 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
031 WGUS51 KCLE 051758 FFWCLE OHC005-033-101-117-139-175-052100- /O.NEW.KCLE.FF.W.0006.100605T1758Z-100605T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 158 PM EDT SAT JUN 5 2010 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLASH FLOOD WARNING FOR... MARION COUNTY IN NORTH CENTRAL OHIO NORTHERN MORROW COUNTY IN NORTH CENTRAL OHIO RICHLAND COUNTY IN NORTH CENTRAL OHIO SOUTHERN ASHLAND COUNTY IN NORTH CENTRAL OHIO SOUTHERN CRAWFORD COUNTY IN NORTH CENTRAL OHIO SOUTHERN WYANDOT COUNTY IN NORTHWEST OHIO * UNTIL 500 PM EDT * AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RAINFALL FROM THESE THUNDERSTORMS WILL BE ABLE TO EASILY PRODUCE 1 TO 2 INCHES OF RAINFALL IN A SHORT AMOUNT OF TIME. GROUNDS ARE ALREADY SATURATED FROM PREVIOUS RAIN. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BUCYRUS...MANSFIELD...MARION...UPPER SANDUSKY...BELLVILLE... CRESTLINE...GALION...HAYESVILLE...LA RUE...LEXINGTON... LOUDONVILLE...MARSEILLES...MORRAL AND ONTARIO. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL IS POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF WILL CAUSE FLOODING OF SMALL CREEKS...STREAMS...AND DRAINAGE DITCHES ACROSS THE WARNING AREA. IN URBAN AREAS...FLOODING IS LIKELY ALONG POORLY DRAINED AND LOW LYING HIGHWAYS...STREETS...AND UNDERPASSES. BE ALERT FOR FLOODED ROADS. TURN AROUND...DON'T DROWN! A FLASH FLOOD WARNING WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS A FLOODED AREA ON FOOT OR BY AUTOMOBILE. && LAT...LON 4084 8350 4086 8216 4057 8223 4054 8339 $$ OUDEMAN
2 follow-up statements
404 WGUS71 KCLE 051946 FFSCLE FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 346 PM EDT SAT JUN 5 2010 OHC005-033-101-117-139-175-052100- /O.CON.KCLE.FF.W.0006.000000T0000Z-100605T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ASHLAND OH-CRAWFORD OH-RICHLAND OH-WYANDOT OH-MARION OH-MORROW OH- 346 PM EDT SAT JUN 5 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN MORROW... MARION...SOUTHERN RICHLAND...SOUTHERN CRAWFORD AND SOUTHERN ASHLAND COUNTIES IN NORTH CENTRAL OHIO...AND SOUTHERN WYANDOT COUNTY IN NORTHWEST OHIO UNTIL 500 PM EDT... AT 341 PM EDT...LOCAL LAW ENFORCEMENT REPORTED MULTIPLE ROAD CLOSURES ACROSS THE AREA ALONG WITH HIGH WATER ON ROADWAYS. CREEKS AND STREAMS ARE STILL RUNNING HIGH. THE HEAVY RAIN HAS MOVED OUT OF THE AREA AND WATERS ARE EXPECTED TO RECEDE OVER THE NEXT COUPLE OF HOURS. ADDITIONAL RAIN IS POSSIBLE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND...DON'T DROWN! && LAT...LON 4084 8350 4086 8216 4057 8223 4054 8339 $$ OUDEMAN
774 WGUS71 KCLE 052041 FFSCLE FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 441 PM EDT SAT JUN 5 2010 OHC005-033-101-117-139-175-052055- /O.CAN.KCLE.FF.W.0006.000000T0000Z-100605T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ASHLAND OH-CRAWFORD OH-RICHLAND OH-WYANDOT OH-MARION OH-MORROW OH- 441 PM EDT SAT JUN 5 2010 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN MORROW... MARION...SOUTHERN RICHLAND...SOUTHERN CRAWFORD AND SOUTHERN ASHLAND COUNTIES IN NORTH CENTRAL OHIO...AND SOUTHERN WYANDOT COUNTY IN NORTHWEST OHIO IS CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STANDING WATER REMAINS ACROSS SOME ROADWAYS. LAT...LON 4084 8350 4086 8216 4057 8223 4054 8339 $$ LOMBARDY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 1:56 PM EDT, 2 minutes earlier.
Area forecast discussion, Jun 5, 1:56 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
156 PM EDT SAT JUN 5 2010
.SYNOPSIS...
AN AREA OF LOW PRESSURE OVER THE PLAINS WILL MOVE EAST ACROSS THE
LOCAL AREA TONIGHT AND SUNDAY MORNING. A WARM FRONT FROM THIS LOW
WILL LIFT NORTH ACROSS THE REGION TODAY. HIGH PRESSURE WILL BUILD
OVER THE UPPER OHIO VALLEY MONDAY AND TUESDAY. ANOTHER STORM
SYSTEM WILL AFFECT THE AREA DURING THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE EAST
ACROSS THE AREA. THREAT FOR SEVERE WEATHER STILL EXISTS THIS
AFTERNOON INTO TONIGHT. LATEST OUTLOOK FROM THE STORM PREDICTION
CENTER IS NOW INDICATING THE MODERATE RISK FOR SEVERE WEATHER HAS
BEEN EXTENDED EAST ACROSS OHIO INTO PENNSYLVANIA.
THIS MORNINGS SOUNDING FROM WILMINGTON INDICATED LI VALUES OF -7
AND CAPE PUSHING 4000. WE ARE SEEING AN OCCASIONAL BREAK OF
SUNSHINE AND THIS WILL HELP TO BOOST TEMPERATURES INTO THE AROUND
80 DEGREE MARK. HOWEVER...EXTENSIVE CLOUD COVER STILL EXISTS
UPSTREAM SO GETTING AN EXTENSIVE PERIOD OF SUNSHINE DOES NOT LOOK
TO PROMISING.
SPENES GRAPHIC...SATELLITE PRECIPITATION ESTIMATE...INDICATES A
SWATH THAT TOUCHES OUR SOUTHERN PORTION OF THE FORECAST AREA IS AT
RISK FOR POTENTIALLY HEAVY RAIN THROUGH THE AFTERNOON. THIS AREA
IS WHERE THE GREATEST PLUME OF MOISTURE EXISTS AND APPEARS TO BE
ALONG THE FRONTAL BOUNDARY. FLASH FLOOD WATCH REMAINS IN EFFECT
ACROSS THE ENTIRE AREA.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
AFTER THE SEVERE WEATHER THREAT DIES DOWN THIS EVENING...WILL HAVE
TO DEAL WITH WIDESPREAD MODERATE TO HEAVY RAIN. EXPECT MOST OF THE
AREA TO SEE BETWEEN 1 AND 2 INCHES OF RAIN BY MIDDAY SUNDAY. LOCAL
AMOUNTS OF TWICE THAT AMOUNT ARE POSSIBLE. FLOOD WATCH ALREADY OUT
AND GOES THROUGH NOON ON SUNDAY. EXPECT THINGS TO BEGIN TO DRY OUT
FROM WEST TO EAST TOMORROW MORNING. LOOKS LIKE MONDAY AND TUESDAY
WILL BE DRY AND QUIET AS HIGH PRESSURE BUILDS IN. DEW POINT TEMPS
WILL FINALLY FALL THROUGH THE 50S AS THE HIGH BUILDS. NEXT THREAT
FOR PRECIP WILL PROBABLY BE ON WEDNESDAY. HAVE USED A BLEND OF
GUIDANCE TEMPS TODAY.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
GFS AND ECMWF STILL SHOWING HIGH PRESSURE MOVING ACROSS THE AREA ON
THURSDAY MOVING NEAR THE EAST COAST ON FRIDAY. WILL CONTINUE WITH A
DRY FORECAST FOR BOTH THURSDAY AND FRIDAY. PRECIP ASSOCIATED WITH A
WARM FRONT SHOULD STAY TO THE WEST AND NORTHWEST OF THE AREA ON
FRIDAY...WHILE RETURN MOIST FLOW JUST BEGINS FRIDAY SO I DON'T THINK
WE'LL SEE ANY DIURNAL SHOWERS/TSTMS YET.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS NORTHERN OHIO THIS
AFTERNOON WITH MOST SITES IMPACTED. ONLY LOCATION NOT IMPACTED IS
ERI WITH LAKE BREEZE BOUNDARY TO THEIR SOUTH NOW. MODELS SHOWING
SCATTERED THUNDERSTORMS ACROSS THE AREA THROUGH THE AFTERNOON WITH
A BREAK LATER THIS EVENING BEGINNING AROUND 21Z FOR WESTERN AREAS
TO AROUND 01Z FOR FAR EASTERN AREAS. INDICATED THIS IN TAFS WITH
VIS COMING UP A BIT AND A TEMPORARY ENDING IN PRECIP. GOING INTO
LATER TONIGHT ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOPING TO
THE WEST WILL MOVE INTO THE AREA. WITH THAT BROUGHT BACK IN
MENTION OF SHRA WITH CB AND MVFR VIS. FOR NOW HELD OFF ON MENTION
OF TSRA BEYOND 04Z. WHILE RATHER CONFIDENT THERE WILL BE THUNDER
ACROSS THE AREA NOT CONFIDENT ENOUGH TO MENTION SPECIFIC TIMING IN
TAFS.
AS LOW PRESSURE MOVES THROUGH THE AREA LATER TONIGHT WINDS OVERALL
SHIFTING WEST AND NORTHWEST WILL INCREASE WITH W-NW WINDS AROUND
15KT GUSTING AS MUCH AS 25-30KT BY 12Z. MVFR CONDITIONS ARE
EXPECTED TO GRADUALLY IMPROVE THROUGH THE END OF THE TAF PERIOD.
.OUTLOOK...NON VFR POSSIBLE TUESDAY EVENING THROUGH WEDNESDAY.
&&
.MARINE...
INCREASING SOUTHWEST FLOW MAY REACH 10 TO 20 KNOTS RANGE BUT
NEARSHORE WATER PROBABLY WON'T BE TOO CHOPPY. HOWEVER THE CONCERN
FOR TODAY AND TONIGHT WITH BE LOCALLY HIGHER WIND AND WAVES WITH
THUNDERSTORMS. LOW PRESSURE MOVES EAST ACROSS THE LAKE TONIGHT WITH
WINDS SHIFTING TO THE NORTHWEST ON SUNDAY. WILL LIKELY SEE WAVES
INCREASE TO SMALL CRAFT ADVISORY POSSIBLY LATE TONIGHT BUT MORE
LIKELY IN THE NORTHWEST FLOW SUNDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR OHZ003-006>014-
017>023-027>033-036>038-047-089.
PA...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR PAZ001>003.
MARINE...NONE.
&&
SYNOPSIS...KUBINA
NEAR TERM...LOMBARDY
SHORT TERM...KUBINA
LONG TERM...RANDEL
AVIATION...ABE
MARINE...RANDELHazardous weather outlook, Jun 5, 5:51 AM EDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 551 AM EDT SAT JUN 5 2010 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-061000- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 551 AM EDT SAT JUN 5 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL IS LIKELY. THERE IS ALSO A THREAT FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND EVEN TORNADOES WILL BE POSSIBLE. THE STORM PREDICTION CENTER HAS PLACED NORTHWEST OHIO IN A MODERATE RISK OF SEVERE WEATHER. THE REMAINDER OF THE AREA IS UNDER A SLIGHT RISK. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. LEZ061-142>149-162>169-061000- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 551 AM EDT SAT JUN 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 11:04 PM EDT | Special Marine Warning | CLE | 86 min | |
| Jun 5, 12:00 AM EDT | Special Marine Warning | CLE | 60 min | |
| Jun 5, 3:08 AM EDT | Flash Flood Watch | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 28 hr |
| Jun 5, 4:46 AM EDT | Severe Thunderstorm Warning | CLE | Knox, Morrow | 44 min |
| Jun 5, 4:47 AM EDT | Areal Flood Advisory | CLE | Knox, Marion, Morrow | 3 hr |
| Jun 5, 10:12 AM EDT | River Flood Warning | CLE | Stark | 12 hr |
| Jun 5, 1:32 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Richland | 43 min |
| Jun 5, 1:41 PM EDT | Tornado Warning | CLE | Ashland, Richland | 49 min |
| Jun 5, 2:11 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Wayne | 49 min |
| Jun 5, 2:30 PM EDT | Tornado Warning | CLE | Trumbull | 45 min |
| Jun 5, 2:33 PM EDT | Tornado Warning | CLE | Holmes | 27 min |
| Jun 5, 2:44 PM EDT | Areal Flood Advisory | CLE | Trumbull | 10 hr |
| Jun 5, 2:52 PM EDT | Tornado Warning | CLE | Knox | 38 min |
| Jun 5, 3:07 PM EDT | Areal Flood Advisory | CLE | Portage | 10 hr |
| Jun 5, 4:28 PM EDT | Small Craft Advisory | CLE | 23 hr | |
| Jun 5, 4:48 PM EDT | Areal Flood Advisory | CLE | Ashland, Marion, Morrow, Richland, Wyandot | 6 hr |
Nearby
Flash Flood Warnings in Ohio, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.